Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 262, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 28, 2011, 12:24 AM CDT for Phillips County, Smith County, Kansas; Franklin County, Harlan County, Webster County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 12:24 AM CDT (05:24 UTC)
- Expired
- Jul 28, 2011, 1:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Phillips County, KS, Smith County, KS, Franklin County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 12:54 AM CDT | TSTM WND GST 70 | 2 W Cedar, KS | |
| Jul 28, 12:57 AM CDT | TSTM WND GST 52 | Smith Center, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2236 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
638
WUUS53 KGID 280524
SVRGID
KSC147-183-NEC061-083-181-280615-
/O.NEW.KGID.SV.W.0262.110728T0524Z-110728T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
SMITH COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 115 AM CDT
* AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF PHILLIPSBURG TO AGRA TO 6 MILES
SOUTHWEST OF WOODSTON...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
KENSINGTON...HARLAN COUNTY DAM...ATHOL...NAPONEE...CEDAR...
BLOOMINGTON...GAYLORD...SMITH CENTER...FRANKLIN...HARLAN...
BELLAIRE...RIVERTON AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3975 9916 4003 9938 4026 9886 3997 9853
3962 9850 3958 9850 3957 9906
TIME...MOT...LOC 0524Z 242DEG 30KT 3987 9921 3975 9907
3941 9914
WIND...HAIL 70MPH <.75IN
$$2 follow-up statements
392
WWUS53 KGID 280534
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1234 AM CDT THU JUL 28 2011
KSC147-183-NEC061-083-181-280615-
/O.CON.KGID.SV.W.0262.000000T0000Z-110728T0615Z/
SMITH KS-PHILLIPS KS-FRANKLIN NE-HARLAN NE-WEBSTER NE-
1234 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN HARLAN...SOUTHERN FRANKLIN...EASTERN PHILLIPS
AND SMITH COUNTIES UNTIL 115 AM CDT...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF AGRA TO KENSINGTON TO 8 MILES
SOUTHWEST OF CEDAR...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARLAN COUNTY DAM...ATHOL...CEDAR...NAPONEE...GAYLORD...
BLOOMINGTON...HARLAN...SMITH CENTER...FRANKLIN...BELLAIRE...
RIVERTON AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3975 9916 4003 9938 4026 9886 3997 9853
3962 9850 3958 9850 3957 9906
TIME...MOT...LOC 0534Z 242DEG 30KT 3992 9917 3979 9897
3959 9901
WIND...HAIL 70MPH <.75IN
$$252
WWUS53 KGID 280553
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT THU JUL 28 2011
KSC147-183-NEC061-083-181-280615-
/O.CON.KGID.SV.W.0262.000000T0000Z-110728T0615Z/
SMITH KS-PHILLIPS KS-FRANKLIN NE-HARLAN NE-WEBSTER NE-
1253 AM CDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN HARLAN...SOUTHERN FRANKLIN...EASTERN PHILLIPS
AND SMITH COUNTIES UNTIL 115 AM CDT...
AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF NAPONEE TO 5 MILES NORTHWEST OF
SMITH CENTER TO GAYLORD...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GAYLORD...BLOOMINGTON...SMITH CENTER...HARLAN...FRANKLIN...
BELLAIRE...RIVERTON AND LEBANON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3975 9916 4003 9938 4026 9886 3997 9853
3962 9850 3958 9850 3957 9906
TIME...MOT...LOC 0553Z 244DEG 26KT 3998 9901 3985 9881
3965 9886
WIND...HAIL 70MPH <.75IN
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:14 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 28, 12:14 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1214 AM CDT THU JUL 28 2011 .AVIATION...06Z KGRI TAF. THUNDERSTORMS HAVE DEVELOPED ACROSS FAR SOUTHERN NEBRASKA NEAR THE KANSAS BORDER AND ARE TRACKING EAST NORTHEAST. HOWEVER...THIS CURRENT STORM TRACK WOULD KEEP THESE THUNDERSTORMS SOUTH OF KGRI. THEREFORE...WILL CONTINUE TO KEEP KGRI DRY EARLY THIS MORNING ALTHOUGH IT MAY BE PRETTY CLOSE WITH SOME THUNDERSTORMS PASSING WITHIN 30 MILES TO THE SOUTH OF THE AIRPORT. THE WIND WILL REMAIN FAIRLY LIGHT THROUGHOUT THE DAY AND GENERALLY FROM THE NORTHEAST OR EAST. THUNDERSTORMS WILL BE POSSIBLE BY LATE AFTERNOON AND EVEN MORE SO DURING THE EVENING. THEREFORE...INTRODUCED A PROB30 GROUP AFTER 00Z. && .PREV DISCUSSION... /ISSUED 817 PM CDT WED JUL 27 2011/ UPDATE...HEAT ADVISORY WAS ALLOWED TO EXPIRE ACROSS SOUTHERN ZONES. THE REST OF THE FORECAST SEEMS ON TRACK WITH THE BEST CHANCE OF LATE EVENING AND OVERNIGHT THUNDERSTORMS FOR AREAS SOUTH OF INTERSTATE 80 AND ESPECIALLY ACROSS NORTH CENTRAL KANSAS. PREV DISCUSSION... /ISSUED 423 PM CDT WED JUL 27 2011/ SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. UPPER AIR AND SATELLITE DATA SHOWING NO SIGNIFICANT CHANGES IN THE PATTERN ACROSS THE REGION WITH HIGH PRESSURE REMAINING CENTERED OVER THE SOUTHERN PLAINS...BUT WITH PIECES OF SHORTWAVE ENERGY CONTINUING TO PASS THROUGH THE MAIN FLOW IT IS NOT A HIGHLY AMPLIFIED PATTERN. FLOW ACROSS THE CWA REMAINS GENERALLY ZONAL...WITH SATELLITE IMAGERY SHOWING A SHORTWAVE DISTURBANCE CURRENTLY CROSSING THE ROCKIES. HAVE SEEN A PERSISTENT BAND OF MID LEVEL CLOUDS /PERHAPS A SPRINKLE OR TWO/ THROUGH THE DAY ACROSS NORTHWESTERN PORTIONS OF THE CWA...ASSOCIATED WITH A MID LEVEL BOUNDARY/CONVERGENCE. AT THE SURFACE...SEEING A TROUGH/ELONGATED AREA OF LOW PRESSURE EXTENDING FROM SERN NEB DOWN INTO SWRN KS...BRINGING COOLER TEMPS/HIGHER DEWPOINTS TO MOST OF THE CWA NORTH OF THE BOUNDARY...AND HOTTER TEMPS/LOWER DEWPOINTS IN A BETTER MIXED AREA TO THE SOUTH. SEEING SOME CU AND A FEW THUNDERSTORMS DEVELOPING IN THE THOSE SOUTHERN AREAS...WHERE LOW LEVEL LAPSE RATES ARE STEEP. WARM MID LEVEL TEMPS /SPC MESO PAGE SHOWING 700MB TEMPS ARND 13-16C/ KEEPING THINGS CAPPED OFF ACROSS THE CWA. DURING THE OVERNIGHT HOURS...FOCUS TURNS TO PRECIPITATION CHANCES ACROSS THE CWA...DRIVEN BY ANY ACTIVITY WHICH DEVELOPS THE REMAINDER OF TODAY OUT TO THE WEST AND SHIFT EAST WITH THE MID LEVEL DISTURBANCE...AND BY AN INCREASING LOW LEVEL JET INTERACTING WITH THE SFC BOUNDARY. KEPT THE HIGHER POPS CONFINED TO ROUGHLY THE SOUTHERN HALF OF THE CWA...WHERE THE FOCUS OF THE LLJ/SFC BOUNDARY REMAINS...AND HAS MORE SUPPORT FROM MODELS. EXPECTING BEST CHANCES TO COME LATER THIS EVENING...AND BEST POPS FALL DURING THE 03-09Z TIME FRAME. SIMILAR TO THIS MORNING...AM EXPECTING ACTIVITY TO DIMINISH/START PUSHING OUT OF THE CWA AS THE DISTURBANCE AND FOCUS OF THE LLJ SHIFTS OFF TO THE EAST. CANT COMPLETELY RULE OUT A FEW STRONG/SEVERE THUNDERSTORMS...SO WILL KEEP MENTION GOING IN THE HWO. LOOKING TOWARD THURSDAY...THUNDERSTORM CHANCES LINGER THROUGH THE DAY...BUT SIMILAR TO TODAY...AM EXPECTING THE BETTER CHANCES TO COME DURING THE LATE AFTERNOON/NIGHTTIME HOURS. ONLY HAVE A LOW POP DURING THE MORNING HOURS IN CASE ANY OVERNIGHT ACTIVITY LINGERS AROUND LONGER THAN EXPECTED...BUT THINK THAT MOST OF THE MORNING/EARLY AFTERNOON HOURS SHOULD BE QUIET. THE WEAK SURFACE BOUNDARY WILL CONTINUE TO MEANDER AROUND THE REGION...AND EXPECT IT TO AGAIN BE EITHER ACROSS FAR SOUTHERN PORTIONS OF THE CWA OR FURTHER INTO CENTRAL KANSAS. EXPECTING A SLIGHTLY COOLER DAY ACROSS PORTIONS OF THE CWA /MAINLY IN THE SOUTH/...DUE TO THE POTENTIAL FOR A BIT MORE CLOUD COVER AND EASTERLY COMPONENT TO THE LIGHT WINDS/LESS MIXING...AND FORECAST CALLS FOR ANOTHER DAY OF MID/UPPER 80S ACROSS NEB...WITH MID 90S ACROSS NC KS. WHILE THERE MAY BE A FEW HEAT INDEX READINGS NEAR 100 DEGREES...NOT CALLING FOR ANYTHING REACHING ADV CRITERIA. AS MENTIONED ABOVE...THE BETTER CHANCES FOR PRECIPITATION COME LATER IN THE DAY/EVENING WITH THE ARRIVAL OF ANOTHER WEAK UPPER LEVEL DISTURBANCE AND INCREASING LLJ. AGAIN HAVE BEST POPS CONFINED TO AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 6. STRONG/SEVERE POTENTIAL THERE AGAIN...AND ENTIRE CWA IS CURRENTLY IN THE SLIGHT RISK AREA. LONG TERM...12Z FRIDAY THROUGH WEDNESDAY. THE SAME GENERAL THEME CONTINUES TO RING TRUE...WITH VARIOUS...FAIRLY LOW CHANCE AND LOW CONFIDENCE CHANCES FOR THUNDERSTORMS...AND TEMPERATURES CONTINUING TO AVERAGE AT LEAST A FEW DEGREES ABOVE NORMAL ON MOST...BUT NOT ALL DAYS. PRIMARY CHANGES/HIGHLIGHTS SINCE 24 HOURS AGO INCLUDE THE ADDITION OF SLIGHT THUNDERSTORM CHANCES TO THE TUESDAY- WEDNESDAY TIME FRAME...ALONG WITH A VERY SLIGHT DOWNWARD ADJUSTMENT TO MAX TEMPS ON SEVERAL DAYS. WILL DISCUSS PRECIP CHANCES FIRST...FOLLOWED BY TEMPERATURES. STARTING OFF THE PERIOD FRIDAY...12Z ECMWF/GFS/NAM ALL IN DECENT AGREEMENT FOCUSING A GENERALLY EAST-WEST ORIENTED COLD FRONTAL BOUNDARY NEAR THE FAR SOUTHERN FRINGES OF THE CWA...OR POSSIBLY EVEN DOWN INTO THE SOUTHERN HALF OF KANSAS...WITH NORTHEAST TO EASTERLY SURFACE FLOW ACROSS THE CWA IN ITS WAKE. ALOFT...MODEST NEARLY ZONAL FLOW ALOFT DOMINATES THE CENTRAL PLAINS...IN BETWEEN THE SOUTHERN CONUS SUBTROPICAL RIDGE...AND THE FASTER ZONAL FLOW ACROSS THE NORTHERN CONUS...FEATURING ONE H5 SHORTWAVE DEPARTING THROUGH THE NORTHERN GREAT LAKES...AND ANOTHER HEADING EAST ACROSS SOUTHWEST CANADA. ALTHOUGH THE THURSDAY NIGHT TIME FRAME FEATURES HIGHER PRECIP CHANCES IN ASSOCIATION WITH THE NOCTURNAL LOW LEVEL JET...OPTED TO MAKE A SLIGHT INCREASE TO FRIDAY MORNING POPS INTO 30 PERCENT RANGE ACROSS MAINLY KS ZONES TO ACCOUNT FOR LINGERING OVERNIGHT CONVECTION AND PROXIMITY OF BOUNDARY. FOR THE AFTERNOON...WENT WITH A BROAD 20 PERCENT CHANCE OF STORMS CWA- WIDE...AS THE BOUNDARY STALLS OUT AND LIKELY TRIES LIFTING BACK NORTH A BIT. LATEST 18Z NAM SUGGESTS THAT THIS BEST LOW LEVEL FOCUS ALONG THIS BOUNDARY WILL KEEP CONVECTION SOUTH AND WEST OF THE CWA...BUT NOT WILLING TO PULL SLIGHT CHANCES YET WITH SOME DISAGREEMENT ON HOW FAR SOUTH THE BOUNDARY ACTUALLY GETS. COULD EASILY SEE AT LEAST THE NORTHERN 1/2 OF THE CWA REMAIN DRY ALL DAY THOUGH. AS FOR SEVERE CHANCES...LITTLE CHANGE FROM THINKING OF LATE...WITH NO WIDESPREAD THREAT...ALTHOUGH 0-6KM DEEP LAYER SHEAR ACTUALLY INCREASES TO AROUND 35KT PER THE 18Z NAM...SO IF SOMETHING CAN GO ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION. KEPT BLANKET 20 PERCENT STORM CHANCES GOING FRI NIGHT THROUGH SATURDAY...MAINLY DUE TO CONTINUED LINGERING PRESENCE OF EFFECTIVE EAST-WEST SURFACE BOUNDARY...AND ALSO PARADE OF WEAK MID LEVEL WAVES WORKING ACROSS THE CENTRAL PLAINS ALONG THE NORTHERN PERIPHERY OF RIDGE. SUSPECT THOUGH THAT LARGE PORTIONS OF THE CWA WILL REMAIN DRY DURING THIS TIME. KEPT SAT NIGHT-MON NIGHT PERIOD DRY FOR THE TIME BEING...AS MODEL CONSENSUS IS HIGH THAT MID LEVEL HEIGHTS WILL RISE AS SUBTROPICAL RIDGE EXPANDS AND AMPLIFIES NORTHWARD...DIRECTING THE CWA OUT OF THE LINE OF SUBTLE MID LEVEL WAVES...AND SHUNTING THE PRIMARY SURFACE FRONTAL ZONE FARTHER NORTH. ALREADY ON MON HOWEVER...THE RIDGE REALLY STARTS TO FLATTEN AGAIN IN RESPONSE TO A FAIRLY IMPRESSIVE SOUTHERN CANADA SHORTWAVE...SENDING THE LOW LEVEL FRONTAL ZONE SOUTHWARD AGAIN. DEPENDING ON THE SPEED OF THE FRONT/S ARRIVAL...SLIGHT POPS MAY EVENTUALLY BE NECESSARY ACROSS THE NORTHWEST FOR MON NIGHT...BUT INSTEAD HAVE SLIGHT POPS STARTING TUESDAY AND LASTING THROUGH WEDNESDAY AS THE FRONT GENERALLY STALLS OUT ACROSS THE AREA. PLENTY OF TIME TO FINE TUNE THESE DETAILS...BUT AT LEAST THE MESSAGE IS OUT THAT STORM CHANCES RETURN BY MID WEEK. NOW TURNING TO TEMPERATURE TRENDS...OVERALL THE FRI-WED PERIOD AS A WHOLE SEEMS TO BE TRENDING AT LEAST A TOUCH COOLER THAN THOUGHT YESTERDAY...BUT THIS IS ALL RELATIVE. AT THIS POINT...FRIDAY AND NEXT WEDNESDAY ARE LOOKING LIKE THE COOLER OF THE DAYS WITH THE EFFECTIVE SURFACE FRONT ACROSS OR SOUTH OF THE CWA...WHILE SUN-MON STILL LOOK LIKE THE OVERALL HOTTEST DAYS WITH THE GREATEST INFLUENCE FROM THE RIDGE OVERHEAD. FOR FRI...HAVE MOST OF THE CWA ONLY IN THE 87-90 DEGREE RANGE FOR HIGHS...WITH A SLIGHT UPWARD BUMP FOR SATURDAY INTO THE LOW 90S IN NEB...AND MID 90S KS. SUNDAY AND MON ARE THEN LOOKING MAINLY MID 90S IN NEB COUNTIES...AND AROUND 100 IN KS. AS THE NEXT FRONT MAKES ITS WAY IN...A COOL DOWN COMMENCES. ALTHOUGH CERTAINLY SUBJECT TO CHANGE BEING 7 DAYS OUT...AM CURRENTLY CALLING FOR ONLY LOW-MID 80S ACROSS THE NORTHERN 1/2 OF THE CWA ON WED. IN TERMS OF HEAT INDEX AND POTENTIAL HEAT ADVISORY ISSUES...CURRENTLY HAVE NO DAYS ACTUALLY REACHING WIDESPREAD 105+ DEGREE POTENTIAL...ALTHOUGH THE SUN-TUES TIME FRAME WILL PUT SEVERAL COUNTIES INTO THE 100-104 HEAT INDEX RANGE...ESPECIALLY SOUTHEAST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 27, 9:00 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT WED JUL 27 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 281200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 900 PM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW STORMS MAY BE ON THE STRONG TO SEVERE SIDE...WITH HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS TO 70 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES LINGER ACROSS THE OUTLOOK AREA ON THURSDAY...MAINLY DURING THE LATE AFTERNOON...EVENING AND OVERNIGHT HOURS. THE BETTER CHANCES ARE EXPECTED TO BE GENERALLY ALONG AND SOUTH OF HIGHWAY 6. THERE WILL BE THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. VARIOUS...MAINLY SMALL CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA DURING THE FRIDAY THROUGH SATURDAY TIME FRAME...AND THEN AGAIN NEXT TUESDAY INTO WEDNESDAY. AT THIS TIME...NO PARTICULAR DAY APPEARS FAVORED FOR WIDESPREAD SEVERE WEATHER. HOWEVER...AT LEAST A FEW STORMS BETWEEN FRIDAY AND SATURDAY COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY HAZARDS CONSISTING OF WIND GUSTS TO AROUND 70 MPH...AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...FROM SUNDAY THROUGH TUESDAY...PARTS OF THE OUTLOOK AREA WILL AGAIN REGISTER HIGH HEAT INDEX VALUES INTO THE 101 TO 105 DEGREE RANGE...ESPECIALLY IN NORTH CENTRAL KANSAS AND EAST OF HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Jul 27, 6:48 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT WED JUL 27 2011
KSZ017-280030-
ROOKS KS-
648 PM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROOKS COUNTY UNTIL 730
PM CDT...
AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTH OF ZURICH...OR 32 MILES SOUTHEAST
OF HILL CITY...MOVING NORTH AT 15 MPH.
IT IS UNCLEAR AT THIS TIME WHETHER THIS STORM WILL MAINTAIN ITS
CURRENT STRENGTH AS IT TRACKS INTO SOUTHERN ROOKS COUNTY...BUT IF IT
DOES...HAIL TO AT LEAST THE SIZE OF PENNIES AND WIND GUSTS TO AT
LEAST 50 MPH WILL BE POSSIBLE.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ZURICH...
PALCO...
PLAINVILLE...
DAMAR...
CODELL...
THE LEADING EDGE OF THIS STORM WILL LIKELY NOT ARRIVE IN FAR
SOUTHERN ROOKS COUNTY UNTIL SOMETIME BETWEEN 700 PM AND 715 PM CDT.
THIS STORM MAY MAINTAIN ITS INTENSITY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3913 9961 3933 9961 3937 9960 3928 9911
3913 9924 3913 9960
TIME...MOT...LOC 2345Z 193DEG 13KT 3900 9952
PFANNKUCHSpecial weather statement, Jul 27, 11:17 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1117 PM CDT WED JUL 27 2011
KSZ005-017-280445-
PHILLIPS KS-ROOKS KS-
1117 PM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS AND ROOKS COUNTIES UNTIL
1145 PM CDT...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDMOND TO BOGUE TO
10 MILES SOUTHWEST OF PALCO...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PHILLIPSBURG...
DAMAR...
PALCO...
ZURICH...
WEBSTER STATE PARK...
LOGAN...
PRAIRIE VIEW...
PLAINVILLE...
SPEED...
STOCKTON...
GLADE...
CODELL...
WOODSTON...
KIRWIN...
AGRA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3956 9961 3957 9963 3989 9961 3989 9918
3968 9906 3957 9907 3957 9904 3915 9905
3913 9960
TIME...MOT...LOC 0417Z 241DEG 35KT 3963 9982 3938 9967
3917 9964Special weather statement, Jul 27, 11:46 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1146 PM CDT WED JUL 27 2011
KSZ005-017-280515-
PHILLIPS KS-ROOKS KS-
1146 PM CDT WED JUL 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR PHILLIPS AND ROOKS COUNTIES UNTIL
1215 AM CDT...
AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
CALVERT TO 9 MILES SOUTH OF SPEED TO ZURICH...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PHILLIPSBURG...
PRAIRIE VIEW...
PLAINVILLE...
SPEED...
STOCKTON...
LONG ISLAND...
GLADE...
CODELL...
WOODSTON...
KIRWIN...
AGRA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3917 9957 3955 9954 3963 9964 3997 9962
3999 9919 3955 9905 3917 9908
TIME...MOT...LOC 0446Z 270DEG 21KT 3977 9968 3955 9941
3926 9943Local storm report, Jul 28, 12:19 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1219 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST PHILLIPSBURG 39.75N 99.32W
07/28/2011 M81 MPH PHILLIPS KS AWOS
PHILLIPSBURG AIRPORT AWOS 58 MPH WIND GUSTING TO 81 MPH
&&
WESELYLocal storm report, Jul 28, 12:24 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG GLADE 39.68N 99.31W
07/28/2011 PHILLIPS KS LAW ENFORCEMENT
POWER OUTAGES REPORTED
&&
WESELYThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 11:17 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 28 min |
| Jul 27, 11:46 PM CDT | Special Weather Statement | GID | Phillips, Rooks | 29 min |
| Jul 28, 12:05 AM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 40 min |
| Jul 28, 12:51 AM CDT | Special Weather Statement | GID | Rooks | 24 min |
| Jul 28, 1:05 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 40 min |
| Jul 28, 1:08 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 37 min |
| Jul 28, 1:43 AM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 35 min |
| Jul 28, 2:00 AM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 45 min |
| Jul 28, 2:06 AM CDT | Special Weather Statement | GID | Fillmore | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.